Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2014, 4:22 PM MDT for De Baca County, Guadalupe County, Lincoln County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 4:22 PM MDT (22:22 UTC)
- Expired
- Jun 6, 2014, 5:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties De Baca County, NM, Guadalupe County, NM, Lincoln County, NM
The radar
The Cannon AFB radar (KFDX), 98 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:43 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WUUS55 KABQ 062222 SVRABQ NMC011-019-027-062300- /O.NEW.KABQ.SV.W.0049.140606T2222Z-140606T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 422 PM MDT FRI JUN 6 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO WESTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO SOUTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 500 PM MDT * AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF RAMON...OR ABOUT 21 MILES SOUTHEAST OF VAUGHN... AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN DE BACA COUNTY AROUND 440 PM MDT... THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 174 AND 191... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3475 10445 3414 10427 3424 10505 3441 10511 TIME...MOT...LOC 2222Z 252DEG 20KT 3435 10497 $$
1 follow-up statement
376
WWUS55 KABQ 062244
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT FRI JUN 6 2014
NMC027-062255-
/O.CAN.KABQ.SV.W.0049.000000T0000Z-140606T2300Z/
LINCOLN NM-
444 PM MDT FRI JUN 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.
LAT...LON 3421 10489 3427 10490 3434 10489 3435 10491
3443 10493 3466 10454 3423 10435
TIME...MOT...LOC 2245Z 262DEG 18KT 3432 10484
$$
NMC011-019-062300-
/O.CON.KABQ.SV.W.0049.000000T0000Z-140606T2300Z/
DE BACA NM-GUADALUPE NM-
444 PM MDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTH CENTRAL GUADALUPE AND WEST CENTRAL DE BACA COUNTIES...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 17 MILES SOUTHWEST OF YESO...OR ABOUT 28 MILES SOUTHEAST OF
VAUGHN...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN DE BACA COUNTY AROUND 500 PM MDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3421 10489 3427 10490 3434 10489 3435 10491
3443 10493 3466 10454 3423 10435
TIME...MOT...LOC 2245Z 262DEG 18KT 3432 10484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:04 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 6, 3:04 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT FRI JUN 6 2014 .SYNOPSIS... A WEAKENING UPPER LEVEL RIDGE WILL SHIFT SOUTHWEST THIS WEEKEND AS A WEAK UPPER LEVEL DISTURBANCE CROSSES THE STATE. TEMPERATURES WILL GRADUALLY COOL THROUGH SUNDAY...ESPECIALLY ACROSS THE EAST. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING ON BOTH SATURDAY AND SUNDAY ACROSS THE EASTERN PLAINS...ESPECIALLY ACROSS THE NORTHEAST. A BACKDOOR COLD FRONT WILL PUSH MOISTURE WEST TO THE CONTINENTAL DIVIDE SATURDAY NIGHT...LEADING TO CHANCES FOR SUB SEVERE THUNDERSTORMS ALONG THE DIVIDE AND THE NORTHWEST MOUNTAINS SUNDAY. A DRYING AND WARMING TREND WILL BEGIN MONDAY AS THE UPPER LEVEL DISTURBANCE EXITS THE STATE. SHOWERS AND THUNDERSTORMS WILL STILL FAVOR THE NORTHERN MOUNTAINS AND EASTERN PLAINS THROUGH THIS PERIOD...BUT CHANCES WILL DECREASE EACH DAY. && .DISCUSSION... NOT MUCH CHANGE FROM THE PREVIOUS FORECAST PACKAGE. MOST NOTABLE CHANGE WAS INCREASED POPS FOR THE HIGHEST CONFIDENCE AREAS THE NEXT TWO DAYS. STORMS ARE ALREADY FIRING ALONG THE EAST SLOPES OF THE SANGRES THIS AFTERNOON. LATEST HIGH RES MODEL ANALYSIS SHOWS CAPE VALUES UP TO 2800 AND LIFTED INDICES OF -5 IN THE NORTHEAST WITH EVEN HIGHER VALUES ACROSS THE EAST CENTRAL PLAINS. ALONG WITH A BOUNDARY DRAPED OVER THE EASTERN PLAINS...SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING FOR MUCH OF THE EASTERN PLAINS. MODELS ARE NOT BULLISH ON ANY SIGNIFICANT CONVECTION AIDED PUSH OF MOISTURE...SO EXPECTING JUST MODEST DEWPOINT JUMPS IN THE RGV THAT WILL BE MIXED OUT SATURDAY. THE UPPER LEVEL RIDGE WILL WEAKEN AND SHIFT WEST SATURDAY AS AN UPPER LEVEL DISTURBANCE ENTERS THE FOUR CORNERS REGION. A BACKDOOR COLD FRONT WILL PUSH ACROSS THE EASTERN PLAINS THROUGH THE DAY SATURDAY. THESE FACTORS COMBINED WILL DEVELOP ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. MUCH OF THE EASTERN PLAINS WILL REMAIN UNDER THE THREAT FOR SEVERE WX AS CAPE VALUES SHOULD BE NEAR 2000 WITH LIFTED INDICES AROUND -8 ALONG AND AHEAD OF FRONT. AFTN AND EVENING CONVECTION SHOULD AID THE PROGRESSION OF THE BACKDOOR COLD FRONT THROUGH THE GAPS OF THE CENTRAL MOUNTAIN. ADVISORY LEVEL WINDS WILL BE POSSIBLE FOR PORTIONS OF THE RGV INCLUDING ABQ AND SANTA FE. THIS SURGE WILL PUSH A DEEPER POOL OF LOW LEVEL MOISTURE WEST TO THE CONTINENTAL DIVIDE AND NW MOUNTAINS. BUMPED UP OVERNIGHT LOW TEMPS AS A RESULT. THE UPPER LEVEL DISTURBANCE WILL BEGIN EXITING THE AREA MONDAY...WITH WEAK PERTURBATIONS EMBEDDED IN THE NW FLOW BEHIND IT. SOME DISAGREEMENT STILL EXISTS BETWEEN MODELS...BUT GENERAL THINKING IS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE DIVIDE AND NW MOUNTAINS SUNDAY. THE NORTHERN MOUNTAINS AND EASTERN PLAINS WILL CONTINUE TO SEE SHOWERS AND THUNDERSTORMS...WITH SOME STORMS BECOMING SEVERE ACROSS THE EASTERN PLAINS. WITH COOLER NW FLOW ALOFT...THIS WILL BE THE COOLEST DAY OF THE PERIOD...WITH MUCH OF THE EASTERN PLAINS BELOW NORMAL AND THE REST OF THE FORECAST AREA NEAR NORMAL. THE UPPER LEVEL RIDGE WILL BEGIN REBUILDING OVER NORTHERN MEXICO NEXT WEEK...INITIATING A WARMING AND DRYING TREND ALOFT. RECYCLED MOISTURE MAY PRODUCE A FEW STORMS OVER THE NORTHERN MOUNTAINS MONDAY...BUT SUBSIDENCE IN THE WAKE OF THE EXITING DISTURBANCE WILL LIMIT DEVELOPMENT. KEPT CHANCES FOR PRECIP ACROSS THE EAST TUESDAY AND WEDNESDAY AS ECMWF SHOWS BETTER LIFT...BUT CMC AND GFS HINT AT WEAKER FLOW ALOFT AND THUS LITTLE IN THE WAY OF CONVECTION. EITHER WAY...LOOK FOR HIGHS TO BECOME ABOVE NORMAL AREA WIDE BY WEDNESDAY. && .FIRE WEATHER... NO REAL SIGNIFICANT CHANGES THROUGH THE NEXT FEW DAYS. DRYLINE SLOSHING AND PUSHING WILL BE THE MAIN WEATHER CATALYST FOR THUNDERSTORMS. A VERY DRY AND UNSTABLE AIRMASS WILL BE THE OTHER STORY AND FOUND TO THE WEST OF THE DRYLINE. WESTERN AND SOME CENTRAL PORTIONS OF THE AREA WILL REMAIN UNDER SUPER HAINES CONDITIONS THROUGH SATURDAY. INCREASED THUNDERSTORM THREAT...BOTH DRY AND MIX OF WET/DRY ACROSS WESTERN AND CENTRAL AREAS AS THE WEEKEND PROGRESSES...ESPECIALLY FAVORING SUNDAY. DRYLINE HAS ACTIVATED A BROKEN LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE EAST SLOPES OF THE SANGRES SOUTHWARD TO NEAR VAUGHN THIS AFTERNOON. DRIER SHOWERS AND STORMS WERE FOUND OVER PORTIONS OF THE NC MTNS AND COULD GENERATE OVER TORRANCE COUNTY. LOOK FOR THIS ACTIVITY TO CONTINUE TO TRACK TOWARDS THE EAST. THE EASTERN PLAINS WILL CONTAIN THE JUICIER AIR SO THESE STORMS WILL BE WET AND POTENTIALLY STRONG/SEVERE. A VERY DRY AIRMASS AND 95TH PERCENTILE MIXING HEIGHTS WILL BE FOUND ACROSS WESTERN AND CENTRAL AREAS REST OF THIS AFTERNOON INTO THE EARLY EVENING. THE DRYLINE WILL PUSH BACK TO THE WEST TONIGHT AND INVIGORATE SOME GAP WINDS ACROSS THE SANGRES AND SANDIAS/MANZANOS. GAP WIND SHOULDNT BE AS STRONG COMPARED TO LAST NIGHT BUT WILL BE DEPENDENT ON CONVECTION ACROSS THE EAST. EITHER WAY...HIGHER DEWPOINTS WILL PUSH BACK TO THE WEST AND SPILL INTO THE RIO GRANDE VALLEY. RECOVERIES WILL BE GOOD TO EXCELLENT EAST...QUITE VARIED CENTRAL AREAS AND VERY LOW ACROSS THE WEST. A SIMILAR WEATHER PATTERN IS EXPECTED FOR SATURDAY...VERY DRY AND SUPER HAINES LIKE CONDITIONS WESTERN/CENTRAL AREAS...DRIER STORMS ALONG THE WESTERN PERIPHERY OF THE RETREATING DRYLINE BACK TO THE EAST AND WETTER ACTIVITY EASTERN PLAINS AND EAST SLOPES OF SANGRES. THE DRIER STORMS WILL BE POSSIBLE OVER THE NORTHWEST MTNS AND WEST SLOPES OF THE SANGRES...EXTENDING SOUTHWARD TOWARDS TORRANCE COUNTY. A REINFORCING BACK DOOR COLD FRONT WILL PUSH INTO THE EASTERN PLAINS DURING THE DAY ON SATURDAY AND CONCENTRATE STORM ACTIVITY THERE. THE BACKDOOR WILL PUSH THE DRYLINE QUICKLY TO THE WEST LATER SATURDAY INTO SATURDAY NIGHT. MODELS HAVE UPPED THEIR PREDICTION FOR STRONG TO PERHAPS VERY STRONG GAP WINDS ALONG THE CENTRAL MTNS. THE STRONGER GAP WINDS WILL ESSENTIALLY PUSH THE HIGHER DEWPOINTS WELL TO THE WEST. THIS WILL PROVIDE MODERATE TO GOOD RECOVERIES WESTERN/CENTRAL AREAS. THE EXCEPTION BEING HIGHER TERRAIN NEAR AZ STATE LINE WHICH SHOULD CONTINUE TO OBSERVE POOR RECOVERIES. MUCH BETTER RECOVERIES ACROSS THE EAST. STILL LOOKING PRETTY SOLID FOR A DRIER STORM ENVIRONMENT FAVORING NW AND WEST CENTRAL AREAS SUNDAY. THIS IS DUE TO THE DRYLINE GETTING PUSHED WELL TO THE WEST DURING THE MORNING. AS THE DAY HEATS UP...THE DRYLINE WILL RETREAT BACK TO THE EAST AND DRIER STORMS WILL FORM ALONG IT. THE WETTER VARIETY WILL REMAIN ALONG AND TO THE EAST OF THE CENTRAL MTNS. THE REAL FOCUS AREA APPEARS TO BE ACROSS THE JEMEZ/LOWER SAN JUANS AND WEST SLOPES OF THE SANGRES. SOME WETTING PRECIPITATION IS EXPECTED WITH THESE CELLS BUT THE STORMS SHOULD BE FAST MOVING AND CONTAIN VERY STRONG DOWNDRAFTS. THESE STORMS WILL ALSO HAVE AN APPROACHING PACIFIC WAVE FROM THE WEST TO HELP THEM DEVELOP. LIGHTNING SHOULD BE MORE PROLIFIC WITHIN ZONE 102 AS A RESULT OF THESE DYNAMICS. STAY TUNED ON THAT BECAUSE SUBTLE CHANGES IN THE TIMING OF THE PACIFIC WAVE AND HOW FAR WEST THE DRYLINE GETS WILL DETERMINE HOW MUCH AND WHERE THE STRONGER LIGHTNING SIGNAL OCCURS. EXPECTING ISOLATED ACTIVITY TOWARDS MT TAYLOR AND NORTHWARD ALONG THE CONTINENTAL DIVIDE BUT THOSE STORMS WOULD BE DRIER. THE DRYLINE SHOULD PUSH BACK TO THE WEST SUNDAY NIGHT BUT CONFIDENCE IS LESS ON HOW MUCH MOISTENING OCCURS AS THE PACIFIC WAVE TRANSLATES EAST OF THE STATE. A MID LEVEL DRY INTRUSION SHOULD BE FOUND ON THE BACKSIDE OF THIS WAVE DEPARTURE AND WOULD EVENTUALLY DRY AREAS OUT FROM WEST TO EAST. SOME AFTERNOON BREEZES WOULD ALSO BE POSSIBLE THROUGH MIDWEEK. CONFIDENCE A LITTLE SKETCHIER ON HOW MUCH DRYLINE ACTIVITY OCCURS ACROSS THE EAST DURING THIS PERIOD. BACKDOOR FRONT POSSIBLE LATER IN THE WEEK ACROSS THE EAST. 50 && .AVIATION... 18Z TAF CYCLE MVFR CIG ACROSS NE AND EC NM WILL BURN OFF PRETTY QUICKLY THROUGH 1930Z. STORMS FIRING UP OVER THE NORTH CENTRAL MTNS WILL PROGRESS EASTWARD TODAY. STORMS APPEAR TO BE HIT AND MISS BUT THE POTENTIAL EXISTS FOR DIRECT IMPACTS AT LVS/TCC AND ROW. WIND WOULD PROBABLY BE THE BIGGEST IMPACT BUT SOME CELLS WILL BE SEVERE. LARGE HAIL AND SHORT DURATION MVFR CIGS WILL BE POSSIBLE AS THE STORMS PASS. VFR CONDITIONS AT THE OTHER TERMINAL SITES. GAP WIND IS NOT EXPECTED TO BE AS STRONG TONIGHT AS OBSERVED LAST NIGHT BUT THIS WILL BE DEPENDENT ON TS/SH COVERAGE TO THE EAST OF THE CNTRL MTNS. FIGURE AT LEAST BREEZY AT TIMES WITH GUSTS TO 25-30 KT FOR A FEW HRS. SAF AND ABQ WOULD BE IMPACTED. BEST CHANCE FOR MVFR CIGS LATER TONIGHT WOULD BE FOUND ACROSS THE NE CORNER DUE TO A BACK DOOR COLD FRONTAL SURGE. FAR SE AREAS ALSO HAVE SOME MVFR POTENTIAL DUE TO RETURN LOW LEVEL MOISTURE FROM THE GULF. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 91 55 88 / 0 0 5 10 DULCE........................... 39 86 43 80 / 5 10 20 20 CUBA............................ 44 86 48 81 / 5 10 10 20 GALLUP.......................... 37 88 42 86 / 0 0 0 5 EL MORRO........................ 35 82 38 79 / 0 0 5 10 GRANTS.......................... 38 87 44 83 / 0 0 10 10 QUEMADO......................... 43 85 45 81 / 0 0 0 5 GLENWOOD........................ 44 91 44 89 / 0 0 0 5 CHAMA........................... 39 77 41 72 / 10 20 30 40 LOS ALAMOS...................... 58 81 57 76 / 10 20 20 30 PECOS........................... 53 77 51 72 / 30 40 40 40 CERRO/QUESTA.................... 46 78 47 73 / 20 30 40 40 RED RIVER....................... 45 68 41 62 / 30 50 50 50 ANGEL FIRE...................... 36 71 38 65 / 40 60 50 50 TAOS............................ 45 81 48 76 / 10 20 30 40 MORA............................ 49 75 48 71 / 50 50 50 50 ESPANOLA........................ 52 87 52 81 / 10 10 20 20 SANTA FE........................ 56 81 54 77 / 10 10 20 30 SANTA FE AIRPORT................ 54 86 56 82 / 10 10 20 20 ALBUQUERQUE FOOTHILLS........... 62 88 63 84 / 5 5 10 10 ALBUQUERQUE HEIGHTS............. 64 91 64 87 / 5 5 10 10 ALBUQUERQUE VALLEY.............. 59 94 60 90 / 5 5 10 10 ALBUQUERQUE WEST MESA........... 60 93 61 88 / 5 5 10 10 LOS LUNAS....................... 56 94 57 90 / 5 5 10 10 RIO RANCHO...................... 60 93 61 87 / 5 5 10 10 SOCORRO......................... 62 98 64 94 / 5 5 5 10 SANDIA PARK/CEDAR CREST......... 56 89 55 83 / 10 20 20 20 TIJERAS......................... 57 87 60 82 / 10 10 20 20 MORIARTY/ESTANCIA............... 49 85 48 79 / 20 20 30 30 CLINES CORNERS.................. 55 84 50 77 / 40 30 40 40 GRAN QUIVIRA.................... 58 88 57 83 / 20 10 20 20 CARRIZOZO....................... 63 92 57 87 / 5 5 10 20 RUIDOSO......................... 58 86 52 81 / 10 5 20 20 CAPULIN......................... 54 67 50 67 / 60 50 60 50 RATON........................... 53 75 53 74 / 50 50 50 50 SPRINGER........................ 54 78 54 72 / 50 50 50 40 LAS VEGAS....................... 52 77 49 73 / 50 50 50 50 CLAYTON......................... 60 78 58 73 / 60 50 50 40 ROY............................. 57 76 54 69 / 50 50 50 40 CONCHAS......................... 62 85 60 79 / 50 40 40 30 SANTA ROSA...................... 60 88 59 81 / 40 40 40 30 TUCUMCARI....................... 66 90 62 81 / 50 40 50 30 CLOVIS.......................... 63 88 62 81 / 40 20 40 30 PORTALES........................ 66 91 64 85 / 40 20 40 30 FORT SUMNER..................... 65 90 64 84 / 40 20 40 30 ROSWELL......................... 67 101 69 92 / 10 10 20 20 PICACHO......................... 62 95 60 88 / 10 5 20 20 ELK............................. 60 90 55 85 / 10 5 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 24
Hazardous weather outlook, Jun 6, 5:18 AM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 AM MDT FRI JUN 6 2014 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 518 AM MDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO THIS AFTERNOON AND THIS EVENING...ESPECIALLY WITHIN NORTHEASTERN PARTS OF THE STATE. DAMAGING WINDS FROM THUNDERSTORMS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO OVER THE WEEKEND...ESPECIALLY IN NORTHEASTERN NEW MEXICO. DAMAGING WINDS FROM THUNDERSTORMS AND LARGE HAIL WILL AGAIN BE THE PRIMARY THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS WITHIN EASTERN NEW MEXICO SHOULD BE ALERT AND READY TO REPORT ANY STRONG TO SEVERE WINDS OR HAIL TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
In the hours before
Special weather statement, Jun 6, 3:25 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT FRI JUN 6 2014 NMZ533-537-539-062215- DE BACA COUNTY-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY- 325 PM MDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LINCOLN... SOUTHERN GUADALUPE AND WESTERN DE BACA COUNTIES THROUGH 415 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF RAMON...OR ABOUT 20 MILES SOUTH OF VAUGHN...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LINCOLN...EXTREME SOUTHERN GUADALUPE AND EXTREME WESTERN DE BACA COUNTIES. THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 175 AND 191... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3452 10485 3423 10478 3424 10516 3439 10521 TIME...MOT...LOC 2125Z 259DEG 17KT 3433 10508 SHY
Special weather statement, Jun 6, 3:42 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT FRI JUN 6 2014
NMZ515-528-531-532-062215-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN SAN MIGUEL COUNTY-FAR
NORTHEAST HIGHLANDS-HARDING COUNTY-
342 PM MDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...SOUTHERN COLFAX...
NORTHEASTERN SAN MIGUEL AND NORTHWESTERN HARDING COUNTIES THROUGH 415
PM MDT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF WAGON MOUND...MOVING EAST
AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...WAGON MOUND...MILLS...
ABBOTT...CHICOSA LAKE STATE PARK...ROY...SOLANO...MILLS CANYON
CAMPGROUND AND RIM CAMPGROUND.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 381 AND 407...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3571 10404 3598 10496 3618 10497 3641 10426
3639 10424 3642 10416
TIME...MOT...LOC 2142Z 256DEG 19KT 3612 10479
SHYSpecial weather statement, Jun 6, 3:46 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MDT FRI JUN 6 2014 NMZ533-534-537-062230- DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 346 PM MDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN QUAY...EASTERN GUADALUPE AND NORTHEASTERN DE BACA COUNTIES THROUGH 430 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF SUMNER LAKE STATE PARK...OR ABOUT 17 MILES NORTH OF FORT SUMNER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN GUADALUPE...EXTREME NORTHERN DE BACA AND EXTREME SOUTHWESTERN QUAY COUNTIES. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3492 10402 3455 10398 3462 10441 3480 10443 TIME...MOT...LOC 2146Z 265DEG 18KT 3471 10430 SHY
Special weather statement, Jun 6, 4:12 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT FRI JUN 6 2014
NMZ527-062245-
RATON RIDGE/JOHNSON MESA-
412 PM MDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 445 PM MDT...
AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE CANYON STATE PARK...OR ABOUT 8
MILES NORTHEAST OF RATON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN COLFAX AND EXTREME NORTHWESTERN UNION COUNTIES.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3699 10398 3687 10434 3689 10436 3693 10436
3692 10438 3700 10444 3701 10411 3700 10398
TIME...MOT...LOC 2213Z 243DEG 20KT 3699 10430Special weather statement, Jun 6, 4:18 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 418 PM MDT FRI JUN 6 2014 NMZ533-537-539-062300- DE BACA COUNTY-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY- 418 PM MDT FRI JUN 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...SOUTHERN GUADALUPE AND WESTERN DE BACA COUNTIES THROUGH 500 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF RAMON...OR ABOUT 19 MILES SOUTHEAST OF VAUGHN...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...RAMON AND YESO. THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 175 AND 193... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3468 10457 3418 10443 3425 10511 3442 10516 TIME...MOT...LOC 2218Z 255DEG 20KT 3436 10503 SHY
Local storm report, Jun 6, 4:22 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 W ABBOTT 36.31N 104.31W
06/06/2014 COLFAX NM TRAINED SPOTTER
TRAINED SPOTTER NOTED BLOWN OVER TELEPHONE POLL.
&&
EVENT NUMBER ABQ1400975
CMLThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:14 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jun 5, 6:35 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Jun 5, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| Jun 5, 8:12 PM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Jun 5, 8:14 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jun 5, 8:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 58 min |
| Jun 5, 8:27 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jun 5, 8:36 PM MDT | Areal Flood Advisory | ABQ | Union | 114 min |
| Jun 5, 8:40 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Jun 6, 12:50 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 40 min |
| Jun 6, 1:29 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Jun 6, 2:13 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 47 min |
| Jun 6, 12:40 PM MDT | Special Weather Statement | ABQ | Colfax | 50 min |
| Jun 6, 12:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jun 6, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 6, 1:59 PM MDT | Special Weather Statement | ABQ | Colfax | 46 min |
| Jun 6, 2:25 PM MDT | Special Weather Statement | ABQ | Mora | 50 min |
| Jun 6, 2:28 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 47 min |
| Jun 6, 2:31 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jun 6, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 50 min |
| Jun 6, 2:54 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jun 6, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 48 min |
| Jun 6, 3:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 44 min |
| Jun 6, 3:25 PM MDT | Special Weather Statement | ABQ | 50 min | |
| Jun 6, 3:28 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jun 6, 3:31 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 119 min |
| Jun 6, 3:36 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 114 min |
| Jun 6, 3:42 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jun 6, 3:46 PM MDT | Special Weather Statement | ABQ | De Baca | 44 min |
| Jun 6, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 44 min |
| Jun 6, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 52 min |
| Jun 6, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 46 min |
| Jun 6, 4:18 PM MDT | Special Weather Statement | ABQ | De Baca | 42 min |
| Jun 6, 4:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 43 min |
| Jun 6, 4:38 PM MDT | Tornado Warning | ABQ | Colfax, Union | 37 min |
| Jun 6, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Jun 6, 4:47 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| Jun 6, 4:51 PM MDT | Special Weather Statement | ABQ | Harding | 39 min |
| Jun 6, 4:56 PM MDT | Tornado Warning | ABQ | Harding, Mora | 34 min |
| Jun 6, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 60 min |
| Jun 6, 5:01 PM MDT | Special Weather Statement | ABQ | San Miguel | 44 min |
| Jun 6, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay, Roosevelt | 43 min |
| Jun 6, 5:03 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt, San Miguel | 117 min |
| Jun 6, 5:06 PM MDT | Areal Flood Advisory | ABQ | De Baca, Lincoln, Quay | 114 min |
| Jun 6, 5:06 PM MDT | Special Weather Statement | ABQ | 39 min | |
| Jun 6, 5:09 PM MDT | Tornado Warning | ABQ | Curry | 36 min |
| Jun 6, 5:11 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Quay, San Miguel, Union | 2 hr |
| Jun 6, 5:12 PM MDT | Tornado Warning | ABQ | Harding, Quay, Union | 33 min |
| Jun 6, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 46 min |
| Jun 6, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 39 min |
| Jun 6, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 23 min |
| Jun 6, 5:27 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, Union | 27 min |
| Jun 6, 5:35 PM MDT | Tornado Warning | ABQ | Harding, Quay, Union | 40 min |
| Jun 6, 5:37 PM MDT | Tornado Warning | ABQ | Harding | 38 min |
| Jun 6, 5:40 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 50 min |
| Jun 6, 5:41 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 34 min |
| Jun 6, 5:42 PM MDT | Tornado Warning | ABQ | Curry | 33 min |
| Jun 6, 5:47 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 118 min |
| Jun 6, 5:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 55 min |
| Jun 6, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 50 min |
| Jun 6, 5:58 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.